Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Amarillo, TX

March 10, 2026Lipscomb County, Ochiltree County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 10, 2026, 4:32 PM CDT for Lipscomb County, Ochiltree County, Roberts County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 4:32 PM CDT (21:32 UTC)
Expired
Mar 10, 2026, 5:15 PM CDT
In force
43 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS54 KAMA 102132
SVRAMA
TXC295-357-393-102215-
/O.NEW.KAMA.SV.W.0013.260310T2132Z-260310T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
432 PM CDT Tue Mar 10 2026

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lipscomb County in the Panhandle of Texas...
  Northwestern Roberts County in the Panhandle of Texas...
  Ochiltree County in the Panhandle of Texas...

* Until 515 PM CDT.

* At 432 PM CDT, a severe thunderstorm was located 13 miles southeast
  of Spearman, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Perryton and Farnsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3599 10096 3604 10109 3615 10109 3650 10096
      3650 10089 3644 10044
TIME...MOT...LOC 2132Z 212DEG 30KT 3607 10101 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Harrel
2 follow-up statements
067 
WWUS54 KAMA 102158
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
458 PM CDT Tue Mar 10 2026

TXC295-357-393-102215-
/O.CON.KAMA.SV.W.0013.000000T0000Z-260310T2215Z/
Lipscomb TX-Roberts TX-Ochiltree TX-
458 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN LIPSCOMB...NORTHWESTERN ROBERTS AND CENTRAL
OCHILTREE COUNTIES...

At 457 PM CDT, a severe thunderstorm was located 10 miles southeast
of Waka, or 14 miles east of Spearman, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible.

Locations impacted include...
Perryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3601 10094 3605 10102 3617 10104 3650 10087
      3644 10044
TIME...MOT...LOC 2157Z 215DEG 27KT 3616 10093 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Harrel
406 
WWUS54 KAMA 102208
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
508 PM CDT Tue Mar 10 2026

TXC295-357-393-102218-
/O.EXP.KAMA.SV.W.0013.000000T0000Z-260310T2215Z/
Lipscomb TX-Roberts TX-Ochiltree TX-
508 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIPSCOMB...
NORTHWESTERN ROBERTS AND CENTRAL OCHILTREE COUNTIES WILL EXPIRE AT
515 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 3601 10094 3605 10102 3617 10104 3650 10087
      3644 10044
TIME...MOT...LOC 2208Z 212DEG 30KT 3622 10089 

$$

Harrel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:06 PM CDT, 1 hour 26 minutes earlier. Its key messages:

  • Issued at 139 PM CDT Tue Mar 10 2026 Showers and thunderstorms are expected to continue this afternoon and evening. A few strong to severe thunderstorms cannot be ruled out in the eastern Texas and Oklahoma Panhandles. The primary hazards being large hail and damaging winds. Elevated fire weather conditions continue through 8 PM this evening due to dry and windy conditions. Elevated to near critical fire weather conditions will be possible Wednesday & Thursday. Windy conditions are expected behind a cold front Tuesday night into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle.
Area forecast discussion, Mar 10, 3:06 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
306 PM CDT Tue Mar 10 2026

...New KEY MESSAGES, SHORT TERM...

.KEY MESSAGES...
Issued at 139 PM CDT Tue Mar 10 2026

Showers and thunderstorms are expected to continue this afternoon
and evening. A few strong to severe thunderstorms cannot be ruled
out in the eastern Texas and Oklahoma Panhandles. The primary
hazards being large hail and damaging winds.

Elevated fire weather conditions continue through 8 PM this
evening due to dry and windy conditions. Elevated to near
critical fire weather conditions will be possible Wednesday &
Thursday.

Windy conditions are expected behind a cold front Tuesday night
into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM
for +50 mph winds in the Texas Panhandle.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 139 PM CDT Tue Mar 10 2026

The Theta-E moisture gradient is clearly being shown based off
the current convection and the latest observations. Dewpoint
temperatures are as high as 56 degrees in the southern Texas
Panhandle. While 50 degree dewpoints are relatively confined to
those zones, 40's and 30's are much more widespread. Storms today
will be high based with cold 500 mb temperatures aloft. Though
MUCAPE profiles are not overly impressive, enough instability is
present for thunderstorms to not only continue but become severe
later this afternoon due to strong 0-6 km bulk shear and steep
lapse rates. The current environment continues to support large
hail and damaging winds with any storm that can become organized.
As convective initiation furthers and storms progress east,
thunderstorms should have a short window to become strong or
severe before moving into western Oklahoma. CAMs this afternoon
are back to showing some better coverage from storms this
afternoon, but we still expect the convective activity to remain
mostly isolated.

Fire weather conditions remain elevated today, with the potential
for RFTI values to increase later this afternoon in our western
zones. Still no plans on updating the current RFD and fire weather
conditions should subside around 8 PM tonight.

Later tonight, a strong cold front will move through the CWA and
strong winds are still expected to accompany it's arrival. 21Z
HREF probabilities for wind gusts above 50 mph have increase to
80% or more for some areas. Short term model guidance also
generally continues to support these strong winds mixing down to
the surface tonight. The probability for +60 mph gusts is still
low, but we are seeing more models favor these higher end gusts.
The HRRR is still the strongest member in the HREF ensemble, but
it still seems to be an outlier due to other CAMs having trouble
mixing down these 50 kt winds from 500 m above the surface. For
now, we have issued a Wind Advisory that begins tonight at 4AM and
lingers through 4 PM Wednesday. Peak winds still look to occur
between 7 AM through 10 AM, but chance for 50 mph winds still
prevail beyond the morning hours. High tomorrow should cap out in
the 50's and 60's. Despite the cooler temperatures, minimum RH
values should still range in the mid teens and 20's across the FA.
Elevated fire weather conditions are possible, though the miss-
match between the timing of the strongest winds and the timing of
the lowest RH are preventing critical fire weather conditions from
manifesting.

Rangel

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1237 PM CDT Tue Mar 10 2026

The upper level pattern returns to more zonal flow from Thursday
through the rest of the week. By next Sunday, long range models
continue to display consistency concerning another cold front
moving through our area. This large scale upper level trough is
currently expected to place the region under northwest flow in
it's wake.

High temperatures will experience a steady incline Thursday through
Saturday. 70's are forecast areawide on Thursday, then increasing to
the upper 70's and 80's by Friday. On Saturday, some areas will
prepare to see the return of 90 degree temperatures, while the
rest of the CWA should remain in the 80's. Fire weather conditions
will need to be analyzed on a day-by-day basis due to the general
dryness of the panhandles, yet no notably strong signals of wind
or RH elements to warrant fire weather product consideration this
far out.

A sharp reduction in highs are anticipated after the cold front
moves through on Sunday, and these cooler temperatures should linger
into Monday due to the overcast cloud coverage expected. We can also
anticipate a return to below freezing overnight lows Monday and
Tuesday morning, with many locations forecast to return back to the
20's for the first time in a while. PoPs will remain absent in the
extended due to the lack of a strong moisture signal from model
guidance.

Rangel

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Tue Mar 10 2026

VFR conditions are expected to continue for the next 24 hours.
Showers and a couple of thunderstorms have moved within the
vicinity of KDHT and KGUY in the previous hour, but are not
expected to impact the terminals directly at this time. Short term
model updates do hint at the notion of increased thunderstorm
coverage later this afternoon. While confidence is still not high
for thunderstorms over any TAF site, amendments may become
necessary now through 00Z if an isolated storm can directly move
over a terminal.

The main concern for the overnight period will be the increasing
winds behind the cold front. Wind gusts up to 44 kts are possible
at KAMA, but gusts may be slightly lighter at the other two sites.
The wind direction will be from the north once the front moves
through. Blowing dust may also affect all sites, but confidence
concerning visibility reduction is low at this time.

Rangel

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 4 AM to 4 PM CDT Wednesday for TXZ004-005-
     007>020-317.

OK...None.
&&

SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, Mar 10, 1:38 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
138 PM CDT Tue Mar 10 2026

OKZ001>003-TXZ001>020-317-110645-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
138 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected to continue this afternoon
and evening. A few strong to severe thunderstorms cannot be ruled
out in the eastern Texas and Oklahoma Panhandles. The primary
hazards being large hail and damaging winds.

Elevated fire weather conditions continue through 8 PM this
evening due to dry and windy conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Windy conditions are expected behind a cold front Tuesday night
into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM
for +50 mph winds in the Texas Panhandle.

Elevated to near critical fire weather conditions will be
possible Wednesday & Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Mar 10, 3:12 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
312 PM CDT Tue Mar 10 2026

TXZ005-010-102045-
Hemphill TX-Lipscomb TX-
312 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB AND NORTH
CENTRAL HEMPHILL COUNTIES THROUGH 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Glazier, or 10 miles south of Lipscomb, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higgins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 10024 3608 10034 3636 10020 3623 10000
      3612 10000
TIME...MOT...LOC 2011Z 223DEG 18KT 3609 10023

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Harrel
Special weather statement, Mar 10, 3:17 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
317 PM CDT Tue Mar 10 2026

TXZ007-011-012-102045-
Potter TX-Moore TX-Oldham TX-
317 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHWESTERN MOORE COUNTIES THROUGH 345 PM
CDT...

At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Valley De Oro, or 24 miles northeast of Vega,
moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Boys Ranch, Masterson, Four Way, and Valley De Oro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3563 10221 3563 10216 3574 10216 3585 10212
      3570 10187 3538 10215 3544 10228
TIME...MOT...LOC 2017Z 223DEG 18KT 3551 10214

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Harrel
Special weather statement, Mar 10, 3:48 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
348 PM CDT Tue Mar 10 2026

TXZ007-012-102115-
Potter TX-Moore TX-
348 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN POTTER AND MOORE
COUNTIES THROUGH 415 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Four Way, or 11 miles south of Dumas, moving northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dumas, Cactus, Masterson, and Four Way.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3604 10202 3597 10174 3554 10200 3559 10216
      3561 10216
TIME...MOT...LOC 2048Z 206DEG 25KT 3571 10204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Harrel
Local storm report, Mar 10, 4:13 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
413 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Non-Tstm Wnd Gst 3 W Dumas               35.86N 102.01W
03/10/2026  M66 MPH          Moore              TX   Public

&&

DGW
Special weather statement, Mar 10, 4:27 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
427 PM CDT Tue Mar 10 2026

OKZ002-003-TXZ003>005-008-009-102200-
Texas OK-Beaver OK-Hutchinson TX-Ochiltree TX-Roberts TX-Lipscomb TX-
Hansford TX-
427 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BEAVER...SOUTHEASTERN
TEXAS...NORTHWESTERN LIPSCOMB...NORTHEASTERN HUTCHINSON...EASTERN
HANSFORD...NORTHWESTERN ROBERTS AND OCHILTREE COUNTIES THROUGH 500 PM
CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Spearman, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perryton, Spearman, Booker, Darrouzett, Wolf Creek Park, Elmwood,
Adams, Farnsworth, Boyd, Waka, Bryans Corner, Slapout, and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3567 10106 3597 10142 3681 10110 3667 10000
      3666 10000
TIME...MOT...LOC 2127Z 212DEG 30KT 3607 10103

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Harrel

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:37 AM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more28 hr
Mar 10, 3:12 PM CDTSpecial Weather StatementAMALipscomb33 min
Mar 10, 3:17 PM CDTSpecial Weather StatementAMAPotter28 min
Mar 10, 3:38 PM CDTSevere Thunderstorm WarningAMALipscomb30 min
Mar 10, 3:48 PM CDTSpecial Weather StatementAMAMoore27 min
Mar 10, 4:02 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman43 min
Mar 10, 4:06 PM CDTSevere Thunderstorm WarningAMALipscomb39 min
Mar 10, 4:27 PM CDTSpecial Weather StatementAMAOchiltree33 min
Mar 10, 4:38 PM CDTSpecial Weather StatementAMALipscomb37 min
Mar 10, 5:18 PM CDTSpecial Weather StatementAMAOchiltree27 min
Mar 10, 5:24 PM CDTSpecial Weather StatementAMAMoore36 min
Mar 10, 5:38 PM CDTSpecial Weather StatementAMACarson, Potter37 min
Mar 10, 5:49 PM CDTSevere Thunderstorm WarningAMALipscomb25 min
Mar 10, 6:17 PM CDTSpecial Weather StatementAMACarson, Hutchinson, Moore, Potter, Roberts28 min
Mar 10, 6:45 PM CDTSpecial Weather StatementAMACarson, Hansford, Hutchinson, Moore, Ochiltree, Potter and 1 more30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.